Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 76, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 28, 2025, 5:56 AM CDT for Benton County, Arkansas; 8 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2025, 5:56 AM CDT (10:56 UTC)
- Expired
- Aug 28, 2025, 10:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923
WGUS54 KTSA 281056
FFWTSA
ARC007-OKC001-035-041-097-105-115-131-147-281430-
/O.NEW.KTSA.FF.W.0076.250828T1056Z-250828T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
556 AM CDT Thu Aug 28 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern Benton County in northwestern Arkansas...
Northwestern Adair County in northeastern Oklahoma...
Craig County in northeastern Oklahoma...
Delaware County in northeastern Oklahoma...
Northeastern Mayes County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
Southwestern Ottawa County in northeastern Oklahoma...
Northeastern Rogers County in northeastern Oklahoma...
Northern Washington County in northeastern Oklahoma...
* Until 930 AM CDT.
* At 556 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Siloam Springs... Vinita...
Jay... Grove...
Gentry... Decatur...
Fairland... Afton...
West Siloam Springs... Langley...
Colcord... Kansas...
Adair... South Coffeyville...
Welch... Bernice...
Ketchum... Spavinaw...
Delaware... Bluejacket...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3692 9500 3628 9440 3611 9441 3612 9480
3616 9480 3616 9490 3700 9598 3700 9508
FLASH FLOOD...RADAR INDICATED
$$
062 follow-up statements
645
WGUS54 KTSA 281404
FFWTSA
ARC007-OKC001-035-041-097-105-115-131-147-281530-
/O.EXT.KTSA.FF.W.0076.000000T0000Z-250828T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
904 AM CDT Thu Aug 28 2025
The National Weather Service in Tulsa has extended the
* Flash Flood Warning for...
Southwestern Benton County in northwestern Arkansas...
Northwestern Adair County in northeastern Oklahoma...
Craig County in northeastern Oklahoma...
Delaware County in northeastern Oklahoma...
Northeastern Mayes County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
Southwestern Ottawa County in northeastern Oklahoma...
Northeastern Rogers County in northeastern Oklahoma...
Northern Washington County in northeastern Oklahoma...
* Until 1030 AM CDT.
* At 904 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 8 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Siloam Springs... Vinita...
Jay... Grove...
Gentry... Decatur...
Fairland... Afton...
West Siloam Springs... Langley...
Colcord... Kansas...
Adair... South Coffeyville...
Welch... Bernice...
Ketchum... Spavinaw...
Delaware... Bluejacket...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3692 9500 3628 9440 3611 9441 3612 9480
3616 9480 3616 9490 3700 9598 3700 9508
FLASH FLOOD...RADAR INDICATED
$$342
WGUS74 KTSA 281528
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1028 AM CDT Thu Aug 28 2025
ARC007-OKC001-035-041-097-105-115-131-147-281538-
/O.EXP.KTSA.FF.W.0076.000000T0000Z-250828T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Adair OK-Craig OK-Delaware OK-Mayes OK-Nowata OK-Ottawa
OK-Rogers OK-Washington OK-
1028 AM CDT Thu Aug 28 2025
...FLASH FLOOD WARNING AT 1030 AM CDT THIS MORNING FOR SOUTHWESTERN
BENTON, NORTHWESTERN ADAIR, CRAIG, DELAWARE, NORTHEASTERN MAYES,
NOWATA, SOUTHWESTERN OTTAWA, NORTHEASTERN ROGERS AND NORTHERN
WASHINGTON OK COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
Heavy rain has ended across the area, but flooding impacts remain.
Continue to heed road closures and avoid crossing flooded roadways.
&&
LAT...LON 3692 9500 3628 9440 3611 9441 3612 9480
3616 9480 3616 9490 3700 9598 3700 9508
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 12:48 AM CDT, 5 hours 8 minutes earlier. Its key messages:
- Issued at 1243 AM CDT Thu Aug 28 2025
- Training of showers and storms along a stationary boundary this morning could lead to areas of flooding across far northeast Oklahoma and northwest Arkansas. A Flood Watch remains in effect until 1 PM.
- Limited severe threat this afternoon, mainly across southeast Oklahoma.
- Drying conditions and well below normal temperatures forecast through the weekend.
Area forecast discussion, Aug 28, 12:48 AM CDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1248 AM CDT Thu Aug 28 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Issued at 1243 AM CDT Thu Aug 28 2025 - Training of showers and storms along a stationary boundary this morning could lead to areas of flooding across far northeast Oklahoma and northwest Arkansas. A Flood Watch remains in effect until 1 PM. - Limited severe threat this afternoon, mainly across southeast Oklahoma. - Drying conditions and well below normal temperatures forecast through the weekend. && .SHORT TERM... (Through Today) Issued at 1243 AM CDT Thu Aug 28 2025 Higher moisture has lifted north through much of the FA as of early this morning, setting the stage for an episode of heavy rainfall and potential for flash flooding today. As the low level jet increases through the early morning hours, shower and thunderstorm coverage will increase significantly along a nearly stationary boundary extending from SE KS to W AR with the aid of an approaching shortwave. Overall, the forecast philosophy remains similar to previous discussions, and still expect an axis of heavy, training thunderstorms moving parallel to the boundary across portions of NE OK and NW AR this morning. Near term guidance continues to support potential for a narrow band of very heavy rain totals around 2-4 inches across NE OK and NW AR, with locally higher amounts in excess of 6 inches possible. Given higher available instability and PWATs approaching 2 inches, rainfall rates could exceed 1-2 inches an hour at times. Thus, despite the drier pattern of the past couple weeks, flash flooding will become a serious concern and a Flood Watch remains in effect until 1 PM this afternoon for northern parts of the FA. The latest data has trended slightly more west and south with the heaviest rainfall, and the Flood Watch was also expanded by a row to the south to account for this potential. Additionally, river flooding is forecast for parts of NE OK and a mix of River Flood Warnings and Flood Advisories have been issued as a result. Widespread rain and thunderstorms will navigate southward across the remainder of E OK and W-Central AR through the afternoon, becoming more progressive with time as the aforementioned wave and associated front pass through the region. Heavy rain and flash flooding will remain a concern for the remainder of the CWA today, but given the tendency for quicker storm movement and less training, potential should generally be less so than during the morning. Additionally, the airmass becomes increasingly unstable with southward extent and storms may intensify as they move into/ develop within this environment across SE OK. With sufficient shear and veering wind profiles, some storms may become severe, with a risk for damaging winds and large hail. The tornado threat should remain quite low, but not zero, with highest potential associated with any storms interacting with the boundary. High temperatures today will likely be held in the 60s and 70s across NE OK and NW AR due to extensive cloud cover and rainfall. Across SE OK, southerly flow and less cloudiness ahead of today's storm system could promote highs briefly in the 80s before storms arrive from the north. && .LONG TERM... (Tonight through Thursday) Issued at 1243 AM CDT Thu Aug 28 2025 Shower and thunderstorm chances continue this evening and tonight as the sfc trough and frontal zone sag south. An area of low level FGEN forcing and increasing LLJ will focus highest precip chances across the southern half of the area during the overnight period, with lesser chances north. Heading into tomorrow, sfc high pressure attempts to build in behind the departing trough promoting a drying trend. Low PoPs will remain across far SE OK but any QPF is expected to remain light. Daily low shower/ storm chances continue through the weekend, mainly across far southern and western parts of the CWA, but most locations are currently expected to remain dry in this regime. Northwest flow aloft will continue across the plains next week due to persistent longwave troughing anchored over the E CONUS. As shortwaves embedded in the flow round the base of the trough, periodic rain chances may return to E OK and NW AR... though guidance varies in terms of timing and position. For now, NBM PoPs seemed appropriate with generally low rain chances returning around midweek. Temperatures will remain well below normal for this time of year over the weekend before warming closer to average next week. && .AVIATION... (06Z TAFS) Issued at 1243 AM CDT Thu Aug 28 2025 Ceilings will lower to IFR at all sites by around sunrise. Showers and thunderstorms will become more widespread overnight and this morning at the northeast Oklahoma and northwest Arkansas sites and will spread south with time during the day today. Ceilings may improve to MVFR this afternoon except at KMLC where shower and storm chances may linger into the evening. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 65 75 65 / 100 40 20 10 FSM 68 66 76 66 / 90 70 30 10 MLC 78 67 76 65 / 90 80 40 20 BVO 71 60 76 60 / 100 30 10 10 FYV 70 61 74 60 / 90 50 20 10 BYV 69 61 74 59 / 100 40 20 10 MKO 68 65 74 64 / 90 60 30 10 MIO 72 62 77 61 / 100 30 10 10 F10 72 65 74 64 / 90 60 30 10 HHW 86 68 78 67 / 80 80 60 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through this afternoon for OKZ054>063-067>069. AR...Flood Watch through this afternoon for ARZ001-002-010-011. && SHORT TERM...43 LONG TERM....43 AVIATION...05
Hazardous weather outlook, Aug 28, 5:24 AM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 524 AM CDT Thu Aug 28 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 524 AM CDT Thu Aug 28 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Southeast Oklahoma. ONSET...Mainly This Afternoon. FLASH FLOOD. RISK...Limited. AREA...Mainly Northeast Oklahoma and Far Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A band of showers and thunderstorms across parts of northeast Oklahoma and northwest Arkansas early this morning will gradually shift south with time today. Locally heavy rainfall may result in some flooding concerns, mainly in parts of northeast Oklahoma and far northwest Arkansas. Rises on area main stem rivers are expected as well. A severe weather threat may develop this afternoon across parts of southeast Oklahoma where instability will be greatest. Damaging winds will be the main severe weather threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... A few showers and thunderstorms will remain possible across mainly southeast Oklahoma Friday through the weekend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:03 AM CDT | Areal Flood Advisory | TSA | Benton | 53 min |
| Aug 28, 6:07 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Aug 28, 7:08 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Aug 28, 7:23 AM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| Aug 28, 10:17 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Aug 28, 10:28 AM CDT | Areal Flood Warning | TSA | Benton | 6 hr |
| Aug 28, 11:04 AM CDT | Areal Flood Warning | TSA | Benton, Washington | 6 hr |
| Aug 28, 7:42 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 33 min |
| Aug 28, 7:56 AM CDT | Areal Flood Advisory | TSA | Nowata, Washington | 3 hr |
| Aug 28, 8:29 AM CDT | Areal Flood Advisory | TSA | Mayes, Nowata, Rogers, Tulsa, Wagoner | 4 hr |
| Aug 28, 8:56 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Mayes | 3 hr |
| Aug 28, 10:41 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 3 hr |
| Aug 28, 11:03 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 10 hr |
| Aug 28, 1:15 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Aug 28, 1:23 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
Nearby
Flash Flood Warnings in Oklahoma, 2025Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.